MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1857-A
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure treating a duodenal fistula (df) using ruby coils and a px slim delivery microcatheter (px slim).It should be noted that the patient's anatomy was tortuous.During the procedure, resistance was encountered while retracting a ruby coil and, subsequently, the ruby coil unintentionally detached.Therefore, the ruby coil was removed.The procedure was completed using a pod packing coil (pod pc) and the same px slim.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure treating a dural arteriovenous fistula (davf) using ruby coils and a px slim delivery microcatheter (px slim).It should be noted that the patient's anatomy was tortuous.During the procedure, the ruby coil was advanced into the target location for framing when the physician decided to re-position the coil.While retracting the ruby coil, resistance was encountered and, subsequently, the ruby coil unintentionally detached when it was partially in the vessel and the px slim.Therefore, the detached ruby coil was removed using a snare kit.The procedure was completed using a pod packing coil (pod pc) and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pusher assembly was fractured at its proximal end, and the pull wire was retracted from the fractured location.If the pusher assembly is handled at extreme angles during use, damage such as a kink and subsequent fracture may occur.If the pusher assembly is fractured, the embolization coil will likely become detached from the pusher assembly.Further evaluation of the device revealed that the distal end of the embolization coil was advanced distal to the introducer sheath and was unraveled.This damage was likely incidental to the complaint and may have occurred during removal of the coil using a snare kit.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up report: 1.Section b.Box 5.Describe event or problem the manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12800681
Report Number3005168196-2021-02545
Device Sequence Number20028210
Product Code HCG
UDI-Device Identifier00814548013060
UDI-Public00814548013060
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C1857-A
Device Catalogue NumberRBY2C1857
Device Lot NumberF95079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale
Date Report Sent to FDA01/01/2005